Is arthritis a side effect of chemotherapy?

Is arthritis common after chemo?

The first published report of arthritis post chemotherapy by Loprinzi et al suggested that symptoms generally occur within 1–3 months following the initiation of chemotherapy. Subsequent studies have also reported a short period of time (~3–8 months) before the onset of symptoms.

Can chemo cause arthritis in hands?

Pain in the joints, also called arthralgia, is a possible side effect of cancer and its treatment. Joint pain can occur in the hands, feet, knees, hips, shoulders, lower back, spine, and other joint areas.

Can chemo affect your knees?

It is not uncommon for people who have undergone chemotherapy and other cancer treatments to experience long-term side effects. For example, certain breast cancer treatments such as chemotherapy and hormonal treatments may contribute to bone loss, which could cause knee pain (view our bone health resources).

What are the two most common side effects of chemotherapy?

Here are some of the more common side effects caused by chemotherapy:

  • Fatigue.
  • Hair loss.
  • Easy bruising and bleeding.
  • Infection.
  • Anemia (low red blood cell counts)
  • Nausea and vomiting.
  • Appetite changes.
  • Constipation.
THIS IS IMPORTANT:  Why cant old people cut their toenails?

How Long Does joint pain last after chemo?

Chemotherapy: Pain is a common side effect of chemotherapy, and joint pain is no exception. Although it can occur anytime during treatment, it often appears afterward and is usually resolved in weeks to months.

How long does bone pain last after chemo?

Bone pain caused by Neulasta lasts at least 8 days for 49% of the patients, and most likely longer for a large number of patients.

Does chemotherapy cause muscle and joint pain?

Myalgias are often a result of: Medications – certain chemotherapy medications can cause myalgias and joint pain (arthralgias), which usually resolve when the medication is removed. These may include biologic therapies (such as interferon or aldesleukin), or growth factors (such as filgrastim).

What is the best painkiller for bone pain?

Over-the-counter treatments such as ibuprofen (Advil) or acetaminophen (Tylenol) can be used. Prescription medications such as Paracetamol or morphine may be used for moderate or severe pain.

Does chemotherapy cause bone pain?

Chemotherapy, steroid medications, or hormonal therapy may cause thinning of the bones, called osteoporosis, or joint pain. Immunotherapy may cause problems in the joints or muscles.

Does Claritin help bone pain from chemo?

Claritin is an antihistamine that blocks histamine, so decreases the amount of inflammation and swelling in the bone marrow and therefore reduces the pain.

Why do my legs ache after chemotherapy?

Nerve and muscle effects

Some chemotherapy drugs can damage the nerves that send signals between the central nervous system and the arms and legs. This is called peripheral neuropathy. Symptoms include tingling (“pins and needles”), numbness or pain in your hands and feet, and muscle weakness in your legs.

THIS IS IMPORTANT:  Should you see an orthopedic doctor for plantar fasciitis?

Can chemo affect your walking?

Chemotherapy medications travel throughout the body, where they can damage the nerves. An Ohio State University study on people diagnosed with early-stage breast cancer found that just one cycle of chemotherapy can affect walking gait and balance, putting people at a higher risk for falls.